Skip to content

Sweet Temptation

June 2, 2014

No, it’s not about the cinnamon rolls that are calling to me from the kitchen. I’m talking about what Dr. Awesomesauce said the other day about cutting down on one of my meds.

As uncomfortable as I was with the idea two days ago, I am soooo tempted to start now instead of in a few weeks and cut the dose in half, rather than by a quarter. Not just because it’s a pain in the ass to cut small round pills into fourths, but because I want to prove to him, and especially to myself, that I can stay well on less medication. When I talked about this on Friday, I didn’t want to fix what’s not broken, but then I got to thinking that my brain surely won’t miss 2.5 mg of Zyprexa. I’m on only 5 mg as it is. And it’s not like I’m supposed to go completely off of it anytime soon; he wants me only to taper it by 1.25 mg and then we’ll see about the rest in a few months.

I hate it when those little seeds get planted in my head, because they’re apt to take root and start growing before they’re supposed to. Dr. A made it clear that he doesn’t expect me to even attempt the dose reduction for another four to six weeks; yet while manic season is fast approaching and I’m taking a chance by cutting back at all, I’m impatient and I want to start TONIGHT. I’ve been in remission for over two months, and while I want to stay that way, I don’t see how cutting the Zyprexa in half would be disastrous. Besides, even if I were to get a touch hypomanic, it could easily be controlled by going back to the original dose.

And right now, I could use some of that energy. Job-hunting is a drag and I need a smidgen of “oomph” to get through the rounds of applications and interviews. Being a little hypo was quite beneficial when I first applied for the State job—it gave me just enough of a boost that I OWNED that interview. It would also be nice to lose some of my appetite and shed a few pounds; I haven’t put on a lot of weight since I’ve been on the Vitamin Z, but it’s enough that I’d feel better without those pounds.

But then…..there’s that bit about playing with fire that Dr. A mentioned, and I’ve got to admit I’m fearful of getting burned. I’m also pretty sure he knows a lot more about tweaking medications than I do, and that he advised me to start (very) small and go slowly for a good reason. I remember all too well the last time I got too big for my britches and tried cutting my Geodon dose in half, and I don’t want a repeat of that unlovely experience.

So I’ll do my best to resist the temptation to reduce too much, too soon, because I know what I really want and it’s apt to blow up in my face. Maybe it’s a bad sign that I’m even THINKING about doing it…..but I won’t. Not yet. I think.

 

 

Advertisements
2 Comments leave one →
  1. June 2, 2014 4:48 am

    You don’t need me to tell you not to do it. Just be careful, please 🙂

    Like

    • June 2, 2014 5:11 am

      That’s why I’m sort of tossing it out there. I’m only thinking about doing it…tonight I’m taking my Z exactly as directed. 🙂

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: